Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 151, NWS Memphis, TN

May 27, 2009Alcorn County, Prentiss County, Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2009, 8:57 PM CDT for Alcorn County, Prentiss County, Tishomingo County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2009, 8:57 PM CDT (01:57 UTC)
Expired
May 27, 2009, 9:45 PM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Prentiss County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2009-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2009-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 280157
SVRMEG
MSC003-117-141-280245-
/O.NEW.KMEG.SV.W.0151.090528T0157Z-090528T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
857 PM CDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 945 PM CDT

* AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR THRASHERS...OR 10
  MILES EAST OF BOONEVILLE...AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE LEEDY...MIDWAY...BURNSVILLE AND PINEFLAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3483 8809 3453 8836 3471 8856 3501 8832
      3500 8819 3496 8815 3492 8813 3490 8809
TIME...MOT...LOC 0158Z 219DEG 25KT 3472 8840

$$
3 follow-up statements
000 
WWUS54 KMEG 280210
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
910 PM CDT WED MAY 27 2009

MSC003-280220-
/O.CAN.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
ALCORN MS-
910 PM CDT WED MAY 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALCORN COUNTY IS
CANCELLED...

AT 910 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3483 8809 3480 8811 3457 8832 3475 8833
      3501 8832 3501 8829 3500 8819 3496 8815
      3492 8813 3490 8809 3486 8809
TIME...MOT...LOC 0210Z 219DEG 25KT 3479 8831

$$

MSC117-141-280245-
/O.CON.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
TISHOMINGO MS-PRENTISS MS-
910 PM CDT WED MAY 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EXTREME NORTHEASTERN PRENTISS AND NORTHERN TISHOMINGO COUNTIES...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WALKER SIDING...OR 7 MILES WEST OF IUKA...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
INCLUDE BURNSVILLE...HAZARD SWITCH...BLYTHE CROSSING...DOSKIE...BACON
SPRINGS...PINEFLAT AND EASTPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3483 8809 3480 8811 3457 8832 3475 8833
      3501 8832 3501 8829 3500 8819 3496 8815
      3492 8813 3490 8809 3486 8809
TIME...MOT...LOC 0210Z 219DEG 25KT 3479 8831

$$
000 
WWUS54 KMEG 280229
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CDT WED MAY 27 2009

MSC117-280239-
/O.CAN.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
PRENTISS MS-
929 PM CDT WED MAY 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN PRENTISS
COUNTY IS CANCELLED...

AT 929 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3482 8810 3458 8832 3468 8832 3479 8824
      3499 8823 3497 8822 3500 8819 3496 8815
      3492 8813 3490 8809
TIME...MOT...LOC 0229Z 219DEG 25KT 3480 8815

$$

MSC141-280245-
/O.CON.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
TISHOMINGO MS-
929 PM CDT WED MAY 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN TISHOMINGO COUNTY...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BLYTHE CROSSING...OR NEAR IUKA...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
INCLUDE BACON SPRINGS AND EASTPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3482 8810 3458 8832 3468 8832 3479 8824
      3499 8823 3497 8822 3500 8819 3496 8815
      3492 8813 3490 8809
TIME...MOT...LOC 0229Z 219DEG 25KT 3480 8815

$$
000 
WWUS54 KMEG 280241
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
941 PM CDT WED MAY 27 2009

MSC141-280252-
/O.EXP.KMEG.SV.W.0151.000000T0000Z-090528T0245Z/
TISHOMINGO MS-
941 PM CDT WED MAY 27 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TISHOMINGO COUNTY WILL
EXPIRE AT 945 PM CDT...

AT 942 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3482 8810 3458 8832 3468 8832 3479 8824
      3499 8823 3497 8822 3500 8819 3496 8815
      3492 8813 3490 8809
TIME...MOT...LOC 0242Z 219DEG 25KT 3487 8807

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:45 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 27, 6:45 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT WED MAY 27 2009

.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TONIGHT. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT AHEAD AND ALONG THE FRONT.
LITTLE DEVELOPMENT HAS OCCURRED THUS FAR. HOWEVER WITH THE
WARM...TROPICAL AIRMASS IN PLACE MORE DEVELOPMENT SHOULD BEGIN
SHORTLY. SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. COOLER AND DRIER AIR WILL
ALREADY BEGIN FILTERING INTO WESTERN SECTIONS OF THE MIDSOUTH BY
SUNRISE. LOWS WILL RANGE FROM THE UPPER 50S ACROSS NORTHEAST
ARKANSAS TO THE UPPER 60S ACROSS NORTHEAST MISSISSIPPI.

THURSDAY...LINGERING SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS FAR
EASTERN SECTIONS OF THE MIDSOUTH DURING THE MORNING HOURS WHILE THE
FRONT CONTINUES TO PROGRESS EAST. BY AFTERNOON...AN UPPER TROF WILL
BEGIN TO PUSH INTO THE MIDSOUTH AND SET OFF A FEW MORE SHOWERS.
HIGHS WILL BE COOLER WITH READINGS IN THE UPPER 70S INTO THE LOWER
80S.

THURSDAY NIGHT...UPPER TROF WILL CONTINUE PUSHING EAST WHILE DRIER
AIR CONTINUES TO PUSH INTO THE MIDSOUTH. THE PRECIPITATION FORECAST
IS A BIT TRICKY AS MODELS CONTINUE TO PUT OUT SOME QPF FROM THE
UPPER TROF. HOWEVER IT WILL DEPEND ON HOW QUICKLY THE DRIER AIR
PUSHES INTO THE REGION. FOR NOW WILL KEEP 20 POPS FOR SOUTHEAST HALF
OF THE CWA. LOWS WILL BE IN THE UPPER 50S TO LOWER 60S.

FRIDAY INTO SATURDAY...HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH.
TEMPERATURES WILL REMAIN ON COOL ON FRIDAY BUT WILL WARM BACK INTO
THE MID TO UPPER 80S ON SATURDAY AS WINDS TURN AROUND TO THE SOUTH.

SATURDAY NIGHT INTO SUNDAY NIGHT...COLD FRONT WILL DRIFT SOUTH OUT
OF THE GREAT LAKES. HOWEVER THE FRONT WILL BE RUNNING INTO AN
UPPER RIDGE THAT WILL BE BUILDING ACROSS THE MIDSOUTH THUS EXPECT
THE FRONT TO STALL. MOST LIKELY ONLY EXTREME NORTHERN PORTIONS OF
THE CWA WILL SEE RAIN CHANCES IF ANY AT ALL. TEMPERATURES WILL BE
APPROACHING 90 DEGREES FOR HIGHS BY SUNDAY.

MONDAY INTO TUESDAY...UPPER RIDGE WILL REMAIN OVER THE MIDSOUTH.
EXPECT HOT AND DRY CONDITIONS. HIGHS WILL LIKELY BE AROUND 90
DEGREES WITH LOWS IN THE UPPER 60S INTO THE LOWER 70S.

TUESDAY NIGHT INTO WEDNESDAY...ANOTHER COLD FRONT WILL APPROACH FROM
THE NORTHWEST AND MAY BRING THE NEXT CHANCE OF RAIN.

KRM

&&

.AVIATION...

00Z TAFS

VFR CONDITIONS EXPECTED THROUGH 09Z AT TAF SITES WITH POSSIBLE PERIODS
OF MVFR CONDITIONS ASSOCIATED WITH ISOLATED THUNDERSTORM ACTIVITY
MAINLY BETWEEN 00Z-04Z FOR KMEM...KMKL...AND KTUP. KEPT VCTS
PREVAILING IN TAFS WITH A TWO HOUR TEMPO PERIOD BETWEEN 00-02Z FOR
KMKL AND 02-04Z FOR KTUP. AFTER FRONTAL PASSAGE TONIGHT MVFR
CEILINGS/VISIBILITIES ANTICIPATED AFTER 09Z WITH IMPROVEMENT IN
VISIBILITIES AFTER 12Z BUT CONTINUED MVFR CEILINGS BETWEEN
2000-2500 FT THROUGH MUCH OF THURSDAY.

KNS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  63  80  61  81 /  50  20  10  10
MKL  65  78  58  80 /  50  20  20  10
JBR  60  78  58  81 /  40  20  10  10
TUP  69  82  60  81 /  50  30  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 27, 7:43 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
743 PM CDT WED MAY 27 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-290245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
743 PM CDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF APPROACHING
SEVERE LIMITS. HAIL THE SIZE OF DIMES AND WINDS UP TO 50 MPH WILL
BE POSSIBLE WITH THE STRONGER STORMS. AFTER MIDNIGHT THE THREAT OF
STRONG THUNDERSTORMS WILL DIMINISH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 27, 7:29 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT WED MAY 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND GST     REYNO                   36.36N 90.76W
05/27/2009  E60.00 MPH       CLAY               AR   PUBLIC

            LIMBS DOWN OFF PECAN AND ELM TREES.

0645 PM     TSTM WND DMG     LEWISBURG               34.87N 89.82W
05/27/2009                   DESOTO             MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

JAB
Special weather statement, May 27, 7:40 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
740 PM CDT WED MAY 27 2009

MSZ004-005-009-014-280130-
ALCORN MS-TIPPAH MS-PRENTISS MS-UNION MS-
740 PM CDT WED MAY 27 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM RIPLEY TO 4 MILES SOUTHEAST OF NEW
ALBANY AT 740 PM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS...TIPPAH AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR NEW ALBANY AND RIPLEY...SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 830 PM CDT.
Special weather statement, May 27, 8:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CDT WED MAY 27 2009

MSZ009-016-280200-
PRENTISS MS-LEE MS-
829 PM CDT WED MAY 27 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES EAST OF BALDWYN AT 830 PM CDT...MOVING
NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LEE AND PRENTISS COUNTIES...INCLUDING LOCATIONS NEAR
BALDWYN AND BOONEVILLE...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 900 PM CDT.
Special weather statement, May 27, 8:34 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
834 PM CDT WED MAY 27 2009

TNZ091-280215-
MCNAIRY TN-
834 PM CDT WED MAY 27 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES EAST OF BIG HILL POND STATE PARK AT 835
PM CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MCNAIRY COUNTY...INCLUDING LOCATIONS NEAR BIG HILL POND
STATE PARK AND SELMER...SHOULD MONITOR THIS STORM CLOSELY.

THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 915 PM CDT.
Special weather statement, May 27, 8:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT WED MAY 27 2009

MSZ006-009-017-280230-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
849 PM CDT WED MAY 27 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF FAIRVIEW AT 850 PM CDT...
MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 930 PM CDT.
Special weather statement, May 27, 8:51 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT WED MAY 27 2009

TNZ019-020-051-280230-
CROCKETT TN-GIBSON TN-DYER TN-
851 PM CDT WED MAY 27 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  GIBSON COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF EATON AT 851 PM CDT...
MOVING NORTHEAST AT 25 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CROCKETT...DYER AND GIBSON COUNTIES...INCLUDING LOCATIONS
NEAR HUMBOLDT AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 930 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:00 PM CDTSevere Thunderstorm WarningMEGBenton45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.